Alert archive / Arizona / Wind Advisories in 2010

Wind Advisory 6, NWS Tucson, AZ

April 4, 2010

NWS Tucson, AZ issued this wind advisory at Apr 4, 2010, 3:00 AM MST. It took effect at Apr 5, 2010, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2010, 3:00 AM MST (10:00 UTC)
In effect from
Apr 5, 2010, 12:00 PM MST
Expired
Apr 5, 2010, 7:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WWUS75 KTWC 041000
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
300 AM MST SUN APR 4 2010

AZZ019-035-041900-
/O.NEW.KTWC.WI.Y.0006.100405T1900Z-100406T0200Z/
NORTHERN GREENLEE COUNTY-COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
300 AM MST SUN APR 4 2010

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM MST MONDAY. 

* TIMING...WINDS WILL BE STRONGEST MONDAY AFTERNOON INTO EARLY
  MONDAY EVENING.

* WINDS...SOUTHWEST AND WEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS
  OF 45 TO 50 MPH ARE FORECAST TO OCCUR.

* IMPACTS...SUDDEN WIND GUSTS COULD MAKE DRIVING CONDITIONS
  DIFFICULT ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS DUE TO
  STRONG CROSSWINDS. AREAS OF REDUCED VISIBILITY IN BLOWING DUST
  MAY OCCUR PARTICULARLY ALONG INTERSTATE 10 NEAR THE WILLCOX
  PLAYA...AS WELL AS EAST OF BOWIE TO THE NEW MEXICO BORDER...
  MONDAY AFTERNOON AND EARLY MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...STRONG
WINDS MAY RESULT IN LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
505 
WWUS75 KTWC 042101
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
201 PM MST SUN APR 4 2010

AZZ019-035-050515-
/O.CON.KTWC.WI.Y.0006.100405T1900Z-100406T0200Z/
NORTHERN GREENLEE COUNTY-COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
201 PM MST SUN APR 4 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST MONDAY. 

* TIMING...WINDS WILL BE STRONGEST MONDAY AFTERNOON INTO EARLY 
  MONDAY EVENING. 

* WINDS...SOUTHWEST AND WEST WINDS BETWEEN 25 TO 35 MPH WITH 
  GUSTS OF 45 TO 50 MPH ARE FORECAST TO OCCUR. 

* IMPACTS...SUDDEN WIND GUSTS COULD MAKE DRIVING CONDITIONS 
  DIFFICULT ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS DUE 
  TO STRONG CROSSWINDS. AREAS OF REDUCED VISIBILITY IN BLOWING 
  DUST MAY OCCUR PARTICULARLY ALONG INTERSTATE 10 NEAR THE 
  WILLCOX PLAYA...AS WELL AS EAST OF BOWIE TO THE NEW MEXICO 
  BORDER... MONDAY AFTERNOON AND EARLY MONDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...STRONG
WINDS MAY RESULT IN LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST. USE EXTRA CAUTION.

&&

$$
185 
WWUS75 KTWC 050400
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
900 PM MST SUN APR 4 2010

AZZ019-035-051300-
/O.CON.KTWC.WI.Y.0006.100405T1900Z-100406T0200Z/
NORTHERN GREENLEE COUNTY-COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
900 PM MST SUN APR 4 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST MONDAY. 

* TIMING...WINDS WILL CONTINUE TO INCREASE DURING THE DAY
  MONDAY...WITH THE STRONGEST WINDS MONDAY AFTERNOON AND EARLY
  MONDAY EVENING.

* WINDS...EXPECT SOUTHWEST AND WEST WINDS BETWEEN 25 TO 35 MPH
  WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS COULD MAKE DRIVING CONDITIONS
  DIFFICULT ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS DUE TO
  STRONG CROSSWINDS. AREAS OF REDUCED VISIBILITY IN BLOWING DUST
  MAY OCCUR PARTICULARLY ALONG INTERSTATE 10 NEAR THE WILLCOX
  PLAYA...AS WELL AS EAST OF BOWIE TO THE NEW MEXICO BORDER MONDAY
  AFTERNOON INTO EARLY MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...STRONG
WINDS MAY RESULT IN LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST. USE EXTRA CAUTION.

&&

$$
281 
WWUS75 KTWC 050936
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
236 AM MST MON APR 5 2010

AZZ019-035-052100-
/O.CON.KTWC.WI.Y.0006.100405T1900Z-100406T0200Z/
NORTHERN GREENLEE COUNTY-COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
236 AM MST MON APR 5 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING. 

* TIMING...STRONG WINDS ARE EXPECTED THIS AFTERNOON INTO EARLY
  THIS EVENING.

* WINDS...SUSTAINED SOUTHWEST AND WEST WINDS BETWEEN 25 TO 35 MPH
  WITH GUSTS OF 45 TO 55 MPH.

* IMPACTS...SUDDEN WIND GUSTS COULD MAKE DRIVING CONDITIONS
  DIFFICULT ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS DUE TO
  STRONG CROSSWINDS. AREAS OF REDUCED VISIBILITY IN BLOWING DUST
  MAY OCCUR PARTICULARLY ALONG INTERSTATE 10 NEAR THE WILLCOX
  PLAYA...AS WELL AS EAST OF BOWIE TO THE NEW MEXICO BORDER...THIS
  AFTERNOON INTO EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...STRONG
WINDS MAY RESULT IN LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST. USE EXTRA CAUTION.

&&

$$
383 
WWUS75 KTWC 051609
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
909 AM MST MON APR 5 2010

AZZ019-035-060015-
/O.CON.KTWC.WI.Y.0006.100405T1900Z-100406T0200Z/
NORTHERN GREENLEE COUNTY-COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
909 AM MST MON APR 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING...STRONG WINDS ARE EXPECTED THIS AFTERNOON INTO EARLY 
  THIS EVENING. 

* WINDS...SUSTAINED SOUTHWEST AND WEST WINDS BETWEEN 25 TO 35 
  MPH WITH GUSTS OF 45 TO 55 MPH. 

* IMPACTS...SUDDEN WIND GUSTS COULD MAKE DRIVING CONDITIONS 
  DIFFICULT ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS DUE 
  TO STRONG CROSSWINDS. AREAS OF REDUCED VISIBILITY IN BLOWING 
  DUST MAY OCCUR PARTICULARLY ALONG INTERSTATE 10 NEAR THE 
  WILLCOX PLAYA...AS WELL AS EAST OF BOWIE TO THE NEW MEXICO 
  BORDER...THIS AFTERNOON INTO EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...STRONG
WINDS MAY RESULT IN LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST. USE EXTRA CAUTION.

&&

$$
523 
WWUS75 KTWC 052031
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
131 PM MST MON APR 5 2010

AZZ019-035-060200-
/O.CON.KTWC.WI.Y.0006.000000T0000Z-100406T0200Z/
NORTHERN GREENLEE COUNTY-COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
131 PM MST MON APR 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING...STRONG WINDS ARE EXPECTED THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED SOUTHWEST TO WEST WINDS BETWEEN 25 TO 35 MPH
  WITH GUSTS OF 45 TO 55 MPH.

* IMPACTS...SUDDEN WIND GUSTS COULD MAKE DRIVING CONDITIONS
  DIFFICULT ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS DUE TO
  STRONG CROSSWINDS. AREAS OF REDUCED VISIBILITY IN BLOWING DUST
  MAY OCCUR PARTICULARLY ALONG INTERSTATE 10 NEAR THE WILLCOX
  PLAYA...AS WELL AS EAST OF BOWIE TO THE NEW MEXICO BORDER...
  THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...STRONG
WINDS MAY RESULT IN LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST. USE EXTRA CAUTION.

&&

$$
756 
WWUS75 KTWC 060153
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
653 PM MST MON APR 5 2010

AZZ019-035-060300-
/O.EXP.KTWC.WI.Y.0006.000000T0000Z-100406T0200Z/
NORTHERN GREENLEE COUNTY-COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
653 PM MST MON APR 5 2010

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

STRONG WINDS NEAR OR EXCEEDING WIND ADVISORY CRITERIA HAVE
DECREASED IN THE PAST COUPLE OF HOURS. THEREFORE...THE ADVISORY
WILL BE ALLOWED TO EXPIRE AT 7 PM MST THIS EVENING. HOWEVER...WEST
WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH WILL CONTINUE
ACROSS PORTIONS OF NORTHERN GREENLEE AND COCHISE COUNTIES DURING
THE EVENING HOURS. AFTER MIDNIGHT...THE WINDS SHOULD CONTINUE TO
SUBSIDE TO ONLY AROUND 10 TO 15 MPH FROM THE WEST. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 4, 2:10 AM MST, 50 minutes earlier.

Area forecast discussion, Apr 4, 2:10 AM MST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 AM MST SUN APR 4 2010

.SYNOPSIS...WARM AND DRY CONDITIONS WILL PREVAIL TODAY. A LOW
PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND NORTHERN
ARIZONA MONDAY. EXPECT BREEZY TO WINDY CONDITIONS MONDAY AFTERNOON
INTO EARLY MONDAY EVENING. COOLER TUESDAY BEHIND THIS SYSTEM THEN
DRY CONDITIONS WITH A STRONG WARMING TREND DURING THE LATTER PART OF
THE WEEK.

&&

.DISCUSSION...UPPER TROUGH OFF THE PACIFIC NW COAST WITH FLAT RIDGE
OVER SE AZ AT THIS TIME. ABUNDANT SUNSHINE THIS MORNING THEN SOME
INCREASE IN CIRROFORM CLOUDS THIS AFTERNOON UNDER STRONG SWLY FLOW
ALOFT. UPPER TROUGH TO MOVE EWD ACROSS THE GREAT BASIN AND NRN AZ
MON AND MON NIGHT...THEN TROUGH TO DEEPEN OVER THE CENTRAL PLAINS/
ROCKIES REGION TUE. MAIN IMPACT ON SE AZ WILL BE INCREASED WIND AND
SOME COOLING THOUGH NO PRECIP IS EXPECTED THIS FAR SOUTH. THUS
BREEZY TO WINDY CONDITIONS TO OCCUR MON AFTERNOON AND MON EVENING.
PER COORD WITH NEIGHBORING WFO/S WILL OPT TO ISSUE WIND ADVISORY
FROM NOON-7 PM MST FOR NRN GREENLEE/COCHISE COUNTIES. SOMEWHAT LESS
WIND MOST SECTIONS TUE. HOWEVER...SOME BREEZES MAY YET OCCUR TUE
ACROSS THE WHITE MOUNTAINS WHERE MID-LEVEL GRADIENT IS PROGGED TO
REMAIN FAIRLY TIGHT. THEREAFTER...DRY CONDITIONS TO OCCUR WED-SAT AS
UPPER RIDGE PREVAILS OVER THE WRN CONUS. HIGH TEMPS THIS AFTERNOON
ABOUT 5 DEGS F OR SO ABOVE NORMAL. SOME COOLING MON THEN BELOW-
NORMAL HIGH TEMPS TUE. MARKEDLY WARMER THUR-FRI DUE TO INFLUENCE OF
UPPER RIDGE.

&&

.AVIATION...MOSTLY CLEAR SKIES WILL PREVAIL INTO MONDAY MORNING WITH
ANY CLOUDS OF SIGNIFICANCE AT OR ABOVE 20K FT AGL. SURFACE WINDS
MAINLY LESS THAN 10 KTS THROUGH 17Z TODAY. SURFACE WINDS DURING THE
18Z-02Z PERIOD SWLY 10-20 KTS WITH GUSTS TO 25 KTS. SURFACE WINDS
AFTER 03Z MONDAY AND CONTINUING INTO MONDAY MORNING SELY/SLY
GENERALLY LESS THAN 10 KTS. STRONGER WINDS TO OCCUR MONDAY AFTERNOON
AS A LOW PRESSURE SYSTEM PASSES NORTH OF THE AREA. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
GREAT BASIN AND NORTHERN ARIZONA MONDAY. THIS SYSTEM WILL BRING
BREEZY TO WINDY CONDITIONS TO SOUTHEAST ARIZONA MONDAY AFTERNOON
INTO EARLY MONDAY EVENING. AT THIS TIME APPEARS THAT THE STRONGEST
WINDS WILL OCCUR ACROSS FIRE ZONES 146 AND 148. THUS A FIRE WEATHER
WATCH WILL BE IN EFFECT FROM NOON TO 7 PM MST MONDAY FOR FIRE ZONES
146 AND 148 WHERE GUSTY SOUTHWEST WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES GENERALLY BELOW 15 PERCENT. FIRE CREWS ARE ENCOURAGED TO
MONITOR SUBSEQUENT FORECASTS FOR THE POTENTIAL ISSUANCE AND UPGRADE
TO A RED FLAG WARNING. EXPECT COOLER TEMPERATURES AND LESS WIND
TUESDAY BEHIND THIS SYSTEM. DRY AND SEASONALLY WARM DURING THE
LATTER PART OF THE WEEK UNDER HIGH PRESSURE ALOFT.

&&

.TWC WATCHES/WARNINGS/ADVISORIES....
      WIND ADVISORY IN EFFECT FROM NOON - 7 PM MST MONDAY
       AZZ019-035.
      FIRE WEATHER WATCH IN EFFECT FROM NOON - 7 PM MST FIRE
       ZONES 146-148 BELOW 6500 FEET.

BF

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 5:05 AM MSTFire Weather WatchTWC7 hr
Apr 4, 12:21 PM MSTRed Flag WarningTWC31 hr

Nearby

Wind Advisories in Arizona, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.